Can You Snort Heroin?

How a person takes a drug can be just as detrimental as the substance itself. As law enforcement and health officials continue to crack down on illicit drug use, those addicted have grown more creative in the ways they possess, ingest, and sell their preferred substance. An example of this, and a surprise to many, is the fact that more people realize you can snort heroin to obtain the desired effect. Better Addiction Care explores why this happens and the risks involved. 

 

Why Do People Snort Heroin? 

This is usually done to eliminate the need for tools to take the drug. Many people will elect to either smoke or inject their supply of heroin. The injection will require the possession of a syringe and needle, as well as some form of heat source to liquify the substance. It also has a significant amount of stigma attached to it, possibly due to depictions of heroin injection in film and tv. This has also made it easier for the general public to identify said tools, making it harder to conceal use.

To snort heroin, all the person needs is a pure powdered form of the substance, some kind of straw, and a flat surface. This makes it easier to hide and can reduce the risk of bloodborne diseases like hepatitis or HIV. Snorting is considered to be safer due to the absorption process being slowed in comparison to injecting it straight into a vein. There is also a delay in time for effects to be felt of around five minutes, which reduces its addictiveness. Sadly, many who have become addicted will likely switch to injection or smoking to get that faster and stronger high.

 

Dangers Involved & Symptoms of Overdose

No “alternative” method of consumption will reduce the very real risks of heroin addiction. It can be life-saving to identify a potential overdose.

 

Some of the most common signs of a heroin overdose include:

  • Tiny “pinpoint” pupils
  • Discoloration of the tongue
  • Nails or lips that are blue in color
  • Muscle spasms
  • Decrease in blood pressure
  • Difficulty breathing
  • Stomach spasms
  • Appearing disoriented
  • Delirium 
  • Coma 

 

Adding the habit of snorting can increase the risk of damaging the mucus membranes in the nose. Over time, this can result in chronic irritation, making the user prone to infection of the sinuses. It can even result in holes in the nasal septum, and lung problems are especially dangerous to addicted individuals with asthma. Getting help sooner rather than later can make the difference between life and death, so don’t hesitate to reach out to Better Addiction Care for specialized heroin treatment

 

The Signs of Snorting Heroin

To be able to notice this particular form of drug use may be less obvious than its infamous alternatives. The high will likely look the same, along with the usual signs of physical and psychological addiction. Additionally, even excessive sniffing is considered a regular symptom of heroin abuse due to its release of histamine in the body. 

It is the nasal inflammation and holes in the septum that would indicate habitual snorting. You can also look for a preoccupation with carrying some kind of straw. Coming to the conclusion that someone you care about is abusing such a dangerous substance isn’t easy, but we implore you to recognize that neither you nor your loved one is alone. 

 

Resources & Recovery at Better Addiction Care

Although you can snort heroin, it in no way means that doing so mitigates the risks involved. Heroin addiction can be life-threatening. Once you start, it becomes increasingly more difficult to stop. That is why we offer a wide array of detox services, overdose treatments, and therapies designed to tackle your addiction and set you down the road to recovery. 

 

Call 800-429-7690 to speak with a specialist and learn how Better Addiction Care can help you.

 

Related Readings: 

What Is Heroin Cut With?

Heroin Detox Withdrawal Symptoms

Ready to Get Help?

Let our team of Addiction Counselors help find the Right Rehab for You!

Who Answers
Generic filters